Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 355, NWS Omaha, NE

August 18, 2006Knox County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 18, 2006, 11:06 AM CDT for Knox County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2006, 11:06 AM CDT (16:06 UTC)
Expired
Aug 18, 2006, 11:45 AM CDT
In force
39 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Knox County, NE

The radar

The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:31 AM CDT, 8 hours 35 minutes earlier.

Area forecast discussion, Aug 18, 2:31 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
231 AM CDT FRI AUG 18 2006

.DISCUSSION...

SYNOPSIS...00Z UPPR AIR ANLYS INDCD A 596 H5 RIDGE FM SRN TX EWD
INTO THE SE US. UPSTRM FM THE RIDGE...W/SWRLY UPPR LVL FLOW EXTNDD
FM THE WEST COAST THRU THE NRN PLAINS. THE MAIN SHRTWV TROF WAS
LOCATED OVR WRN MT ASSOCIATED WITH MINOR HEIGHT FALLS ACRS PART OF
THE NRN PLAINS. A WEAK WAVE WAS ALSO NOTED IN THE SUBTROPICAL FLOW
OVR WRN KS/ERN CO. LOW/MID LVL MOISTURE CONTD TO STREAM NWD INTO THE
CNTRL PLAINS WITH PWATS ON 00Z SOUNDINGS ABOVE 1.50 IN AT
KDDC/KTOP/KOAX. 06Z SFC ANLYS INDCD LO PRES OVR SRN NEB ASSOCIATED
WITH THE MNT SHRTWV. A NRLY STNRY BOUNDARY CONTD TO EXTND FM NRN MO
WWD INTO CNTRL KS. 07Z RADAR MOSAIC INDCG MCS STARTING TO GET
ORGANIZED FM NRN KS INTO SRN IA/NRN MO.

FORECAST...WL START THE DAY WITH CAT POPS OVR THE SRN FA AS WLD
EXPECT MCS TO CONT TO ORGANIZE OVR SE NEB/NE KS EWD INTO THE MID MS
RVR VALLEY. THIS ACTIVITY IS CURRENTLY LOCATED AT THE NOSE OF A 35
KT LO LVL JET OVR CNTRL KS WITH LIFT LINING UP VRY WELL WITH THE 315
K SFC. WLD NOT EXPECT PRECIP TO GET MUCH FARTHER NORTH THAN I-80
THIS MRNG AS THE LO LVL JET VEERS THRU 18Z. MOST SIG PRECIP IS
LIKELY TO FALL E OF WHERE THE HEAVY RAIN FELL LAST NIGHT...AND THUS
NO FLOOD WATCH FOR THIS MRNG. OTHERWISE...WLD EXPECT SOME TYPE OF A
LULL EARLY THIS AFTN OVR MOST OF THE AREA...ALTHOUGH ISO/SCT -SHRA
MAY CONT INTO EARLY AFTN OVR SW IA AS NAM INDICATES CONTD LIFT IN
THE 315 K SFC THRU 21Z. CONVECTION MAY REDEVELOP IN TWO PRIMARY
AREAS LATER THIS AFTN. FIRST WL BE ALNG RESIDUAL BOUNDARY OVR NRN
KS/NRN MO AS PREVIOUSLY MENTIONED SUBTROPICAL SHRTWV TROF ROTATES UP
THRU THE REGION. OTHERWISE...CONVECTION IS LIKELY TO DEVELOP OVR THE
ERN DAKOTAS SW INTO CENTRL NEB ALNG THE INVERTED SFC TROF. WL
INCREASE POPS LATE THIS AFTN OVR THE WRN FA AND ALNG THE SRN
BOARDER. AREAS OF NE NEB/E-CNTRL NEB/W-CNTRL IA MAY NOT SEE MUCH IN
THE WAY OF ACTIVITY THIS AFTN OR EVENING. LITTLE IN THE WAY OF SVR
WX THREAT THIS AFTN WITH LIMITED HEATING/WEAK LAPSE RATES. ALTHOUGH
SOUNDINGS DO INDC A SLIGHT WET MICROBURST PROFILE...BUT WITH LIMITED
INSTABILITY...THREAT SEEMS LIMITED ATTM. WITH PWATS NR 2 INCHES THRU
THE DAY...MAY SEE SOME ISO HEAVY RAIN POCKETS DVLP ESPECIALLY IN THE
SRN FA LATE THIS AFTN. WLD EXPECT THE MAIN BATCH OF HEAVY RAIN TO
STAY S OF THE FA AND W OF THE MAIN SATURATED AREA AND WL HOLD OFF ON
FLOOD WATCH FOR TNGHT. SECOND AREA OF CONVECTION OVR NRN NEB/ERN SD
MAY HAVE A HARD TIME MAKING IT SOUTH MUCH INTO THE FA THIS EVNG WITH
LACK OF INFLOW OF MOIST UNSTABLE AIR...BUT WL CONT WITH SOME LO POPS
OVR NE NEB THRU THE EVNG. OTHERWISE...SRN FA CONVECTION SHLD SLIDE
SWD THRU THE NIGHT ENDING BY SAT MRNG. HAVE REMOVED POPS FM ENTIRE
FA FOR SAT WITH COOL CANADIAN HIGH PRESSURE MOVING IN. SFC HI TO
REMAIN IN CONTROL THRU MON WITH DRY WX EXPECTED. DROPPED LOWS SUN
MRNG WITH SFC HI OVERHEAD AND CLR SKIES. MAY SEE SOME FOG AT THAT
TIME...BUT THIS CAN BE MENTIONED LATER. OTHERWISE NO CHANGES TO THE
GOING EXTENDED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD
Hazardous weather outlook, Aug 18, 5:43 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
543 AM CDT FRI AUG 18 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-181743-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
543 AM CDT FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EASTERN
NEBRASKA AND SOUTHWEST IOWA TODAY...ESPECIALLY SOUTHEAST OF A LINE
FROM DAVID CITY TO TEKAMAH TO ONAWA IOWA. SEVERE WEATHER IS NOT
EXPECTED WITH THIS ACTIVITY...BUT LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

FLOOD WARNINGS CONTINUE FOR THE BIG BLUE RIVER NEAR CRETE AND THE
TURKEY CREEK NEAR WILBUR. MINOR FLOODING IS EXPECTED TO CONTINUE
IN THESE AREAS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 9:58 PM CDTSevere Thunderstorm WarningOAXJohnson27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.